Method of Monotone Solutions for Reaction-Diffusion Equations

Cover Page

Abstract


Existence of solutions of reaction-diffusion systems of equations in unbounded domains is studied by the Leray-Schauder (LS) method based on the topological degree for elliptic operators in unbounded domains and on a priori estimates of solutions in weighted spaces. We identify some reactiondiffusion systems for which there exist two subclasses of solutions separated in the function space, monotone and non-monotone solutions. A priori estimates and existence of solutions are obtained for monotone solutions allowing to prove their existence by the LS method. Various applications of this method are given.

About the authors

V Volpert

Institut Camille Jordan, UMR 5208 CNRS, University Lyon; INRIA Team Dracula, INRIA Lyon La Doua; RUDN University

Email: volpert@math.univ-lyon1.fr
1, 69622 Villeurbanne, France; 69603 Villeurbanne, France;6 Miklukho-Maklaya st., 117198 Moscow, Russia

V Vougalter

University of Toronto

Email: volpert@math.univ-lyon1.fr
Toronto, M5S 2E4 Ontario, Canada

References

  1. Борисович Ю. Г., Звягин В. Г., Сапронов Ю. И. Нелинейные фредгольмовы отображения и теория Лере-Шаудера// Усп. мат. наук. - 1977. - 32, № 4. - C. 3-54.
  2. Вишик М. И. О сильно эллиптических системах дифференциальных уравнений// Мат. сб. - 1951. - 29. - C. 615-676.
  3. Волевич Л. Р. Разрешимость краевых задач для общих эллиптических систем// Мат. сб. - 1965. - 68. - C. 373-416.
  4. Вольперт А. И., Вольперт В. А. Применение теории вращения векторных полей к исследованию волновых решений параболических уравнений// Тр. Моск. Мат. об-ва. - 1989. - 52. - C. 58-109.
  5. Рабинович В. С. Псевдодифференциальные операторы в неограниченных областях, с конической структурой на бесконечности// Мат. сб. - 1969. - 80. - C. 77-96.
  6. Рабинович В. С. Фредгольмовость общих краевых задач на некомпактных многообразиях и предельные операторы// Докл. РАН. - 1992. - 325, № 2. - C. 237-241.
  7. Agmon S., Douglis A., Nirenberg L. Estimates near the boundary for solutions of elliptic partial diffrential equations satisfying general boundary conditions// Comm. Pure Appl. Math. - 1959. - 12. - C. 623-727.
  8. Agmon S., Douglis A., Nirenberg L. Estimates near the boundary for solutions of elliptic partial diffrential equations satisfying general boundary conditions II// Commun. Pure Appl. Math. - 1964. - 17.- C. 35- 92.
  9. Apreutesei N., Ducrot A., Volpert V. Competition of species with intra-specific competition// Math. Model. Nat. Phenom. - 2008. - 3, № 4. - C. 1-27.
  10. Apreutesei N., Ducrot A., Volpert V. Travelling waves for integro-differential equations in population dynamics// Discrete Contin. Dyn. Syst. Ser. B. - 2009. - 11, № 3. - C. 541-561.
  11. Apreutesei N., Tosenberger A., Volpert V. Existence of reaction-diffusion waves with nonlinear boundary conditions// Math. Model. Nat. Phenom. - 2013. - 8, № 4. - C. 2-17.
  12. Apreutesei N., Volpert V. Properness and topological degree for nonlocal reaction-diffusion operators// Abstr. Appl. Anal. - 2011. - ID 629692.
  13. Apreutesei N., Volpert V. Existence of travelling waves for a class of integro-differential equations from population dynamics// Int. Electron. J. Pure Appl. Math. - 2012. - 5, № 2. - C. 53-67.
  14. Apreutesei N., Volpert V. Reaction-diffusion waves with nonlinear boundary conditions// Nonlinear Heterog. Medium. - 2013. - 8, № 2. - C. 23-35.
  15. Apreutesei N., Volpert V. Travelling waves for reaction-diffusion problems with nonlinear boundary conditions. Application to a model of atherosclerosis// Pure Appl. Funct. Anal. - 2017 (в печати).
  16. Benevieri P., Furi M. A simple notion of orientability for Fredholm maps of index zero between Banach manifolds and degree theory// Ann. Sci. Math. Que´bec - 1998. - 22. - C. 131-148.
  17. Benevieri P., Furi M. On the concept of orientability for Fredholm maps between real Banach manifolds// Topol. Methods Nonlinear Anal. - 2000. - 16, № 2. - C. 279-306.
  18. Berestycki H., Larrouturou B., Lions P. L. Multidimensional traveling wave solutions of a flame propagation model// Arch. Ration. Mech. Anal. - 1990. - 111. - C. 97-117.
  19. Berestycki H., Nirenberg L. Travelling fronts in cylinders// Ann. Inst. H. Poincare´ Anal. Non Line´aire - 1992. - 9, № 5. - C. 497-572.
  20. Bessonov N., Reinberg N., Volpert V. Mathematics of Darwin’s diagram// Math. Model. Nat. Phenom. - 2014. - 9, № 3. - C. 5-25.
  21. Bocharov G., Meyerhans A., Bessonov N., Trofimchuk S., Volpert V. Spatiotemporal dynamics of virus infection spreading in tissues// Plos ONE. - 2016. - doi: 10.1371/journal.pone.0168576.
  22. Collet J. F., Volpert V. Computation of the index of linear elliptic operators in unbounded cylinders// J. Funct. Anal. - 1999. - 164. - C. 34-59.
  23. Dancer E. N. Boundary value problems for ordinary differential equations on infinite intervals// Proc. Lond. Math. Soc. - 1975. - 30, № 3. - C. 76-94.
  24. Demin I., Volpert V. Existence of waves for a nonlocal reaction-diffusion equation// Math. Model. Nat. Phenom. - 2010. - 5, № 5. - C. 80-101.
  25. Elworthy K. D., Tromba A. J. Degree theory on Banach manifolds// В сб. «Nonlinear Functional Analysis». - Providence: Amer. Math. Soc., 1970. - С. 86-94.
  26. Elworthy K. D., Tromba A. J. Differential structures and Fredholm maps on Banach manifolds// В сб. «Global Analysis». - Providence: Amer. Math. Soc., 1970. - С. 45-94.
  27. Eymard N., Volpert V., Vougalter V. Existence of pulses for local and nonlocal reaction-diffusion equations// J. Dynam. Differ. Equ. - 2017. - 29, № 3. - C. 1145-1158.
  28. Fenske C. Analytische Theorie des Abbildungrades fur Abbildungen in Banachraumen// Math. Nachr. - 1971. - 48. - C. 279-290.
  29. Fife P. C., McLeod J. B. The approach to solutions of nonlinear diffusion equations to traveling front solutions// Arch. Ration. Mech. Anal. - 1977. - 65. - C. 335-361.
  30. Fife P. C., McLeod J. B. A phase plane discussion of convergence to travelling fronts for nonlinear diffusion// Arch. Ration. Mech. Anal. - 1981. - 75. - C. 281-314.
  31. Fitzpatrick P. M. The parity as an invariant for detecting bifurcaton of the zeroes of one parameter families of nonlinear Fredholm maps// Lecture Notes in Math. - 1993. - 1537. - C. 1-31.
  32. Fitzpatrick P. M., Pejsachowicz J. Parity and generalized multiplicity// Trans. Am. Math. Soc. - 1991. - 326. - C. 281-305.
  33. Fitzpatrick P. M., Pejsachowicz J. Orientation and the Leray-Schauder degree for fully nonlinear elliptic boundary value problems// Mem. Am. Math. Soc. - 1993. - 101, № 483. - C. 1-131.
  34. Fitzpatrick P. M., Pejsachowicz J., Rabier P. J. The degree of proper C2 Fredholm mappings// J. Reine Angew. Math. - 1992. - 427. - C. 1-33.
  35. Fitzpatrick P. M., Pejsachowicz J., Rabier P. J. Orientability of Fredholm families and topological degree for orientable nonlinear Fredholm mappings// J. Funct. Anal. - 1994. - 124. - C. 1-39.
  36. Galochkina T., Marion M., Volpert V. Initiation of reaction-diffusion waves of blood coagulation// в печати.
  37. Gardner R. A. Existence and stability of traveling wave solution of competition models: a degree theoretic approach// J. Differ. Equ. - 1982. - 44. - C. 343-364.
  38. Isnard C. A. Orientation and degree in infinite dimensions// Notices Am. Math. Soc. - 1972. - 19.- A-514.
  39. Leray J., Schauder J. Topologie et e´quations fonctionnelles// Ann. Sci. E´ c. Norm. Supe´r (3). - 1934. - 51. - C. 45-78.
  40. Marion M., Volpert V. Existence of pulses for a monotone reaction-diffusion system// Pure Appl. Funct. Anal.- 2016.- 1, № 1. - C. 97-122.
  41. Marion M., Volpert V. Existence of pulses for the system of competition of species// J. Dyn. Differ. Equ. - 2017. - в печати.
  42. Miranda C. Equazioni alle Derivate Parziale di Tipo Elliptico. - Berlin: Springer-Verlag, 1955.
  43. Muravnik A. On the half-plane Dirichlet problem for differential-difference elliptic equations with several nonlocal terms// Math. Model. Nat. Phenom. - 2017. - 12, № 6. - в печати.
  44. Onanov G. G., Skubachevskii A. L. Nonlocal problems in the mechanics of three-layer shells// Math. Model. Nat. Phenom. - 2017. - 12, № 6. - в печати.
  45. Rabier P. J., Stuart C. A. Fredholm and properness properties of quasilinear elliptic operators on RN // Math. Nachr. - 2001. - 231. - C. 29-168.
  46. Rabinovich V., Roch S., Silbermann B. Limit operators and their applications in operator theory// Oper. Theory Adv. Appl. - 2004. - 150. - C. 1-392.
  47. Rossovskii L. Elliptic functional differential equations with incommensurable contractions// Math. Model. Nat. Phenom.- 2017.- 12, № 6. - в печати.
  48. Skubachevskii A. L. Nonlocal elliptic problems and multidimensional diffusion processes// Russ. J. Math. Phys. - 1995. - 3, № 3. - C. 327-360.
  49. Skubachevskii A. L. Elliptic Functional Differential Equations and Applications. - Basel: Birkha¨user, 1997.
  50. Smale S. An infinite dimensional version of Sard’s theorem// Am. J. Math. - 1965. - 87. - C. 861-866.
  51. Tasevich A. Analysis of functional-differential equation with orthotropic contractions// Math. Model. Nat. Phenom. - 2017. - 12, № 6. - в печати.
  52. Trofimchuk S., Volpert V. Travelling waves for a bistable reaction-diffusion equation with delay// Arxiv. - 2017. - 1701.08560v1.
  53. Volpert A., Volpert V. The construction of the Leray-Schauder degree for elliptic operators in unbounded domains// Ann. Inst. H. Poincare´ Anal. Non Line´aire - 1994. - 11, № 3. - C. 245-273.
  54. Volpert A., Volpert V. Existence of multidimensional travelling waves and systems of waves// Commun. Part. Differ. Equ. - 2001. - 26, № 3-4. - C. 76-85.
  55. Volpert A., Volpert V. Properness and topological degree for general elliptic operators// Abstr. Appl. Anal. - 2003. - № 3. - C. 129-181.
  56. Volpert A., Volpert V. Formally adjoint problems and solvability conditions for elliptic operators// Russ. J. Math. Phys. - 2004. - 11, № 4. - C. 474-497.
  57. Volpert A., Volpert V. Fredholm property of elliptic operators in unbounded domains// Trans. Moscow Math. Soc. - 2006. - 67. - C. 127-197.
  58. Volpert A., Volpert Vit., Volpert Vl. Traveling Wave Solutions of Parabolic Systems. - Providence: Amer. Math. Soc., 1994.
  59. Volpert V. Asymptotic behavior of solutions of a nonlinear diffusion equation with a source term of general form// Sib. Math. J. - 1989. - 30, № 1. - C. 25-36.
  60. Volpert V. Convergence to a wave of solutions of a nonlinear diffusion equation with source of general type// Sib. Math. J. - 1989. - 30, № 2. - C. 203-210.
  61. Volpert V. Elliptic Partial Differential Equations. Vol. 1. Fredholm Theory of Elliptic Problems in Unbounded Domains. - Basel: Birkha¨user, 2011.
  62. Volpert V. Elliptic Partial Differential Equations. Vol. 2. Reaction-Diffusion Equations. - Basel: Birkha¨user, 2014.
  63. Volpert V. Pulses and waves for a bistable nonlocal reaction-diffusion equation// Appl. Math. Lett. - 2015. - 44. - C. 21-25.
  64. Volpert V., Reinberg N., Benmir M., Boujena S. On pulse solutions of a reaction-diffusion system in population dynamics// Nonlinear Anal. - 2015. - 120. - C. 76-85.
  65. Volpert V., Volpert A., Collet J. F. Topological degree for elliptic operators in unbounded cylinders// Adv. Differ. Equ. - 1999. - 4, № 6. - C. 777-812.
  66. Vougalter V., Volpert V. Solvability relations for some non Fredholm operators// Int. Electron. J. Pure Appl. Math. - 2010. - 2, № 1. - C. 75-83.
  67. Vougalter V., Volpert V. Solvability conditions for some non-Fredholm operators// Proc. Edinb. Math. Soc. (2). - 2011. - 54, № 1. - C. 249-271.
  68. Vougalter V., Volpert V. On the existence of stationary solutions for some non Fredholm integro-differential equations// Doc. Math. - 2011. - 16. - C. 561-580.
  69. Vougalter V., Volpert V. Existence of stationary pulses for nonlocal reaction-diffusion equations// Doc. Math. - 2014. - 19. - C. 1141-1153.

Statistics

Views

Abstract - 108

PDF (Russian) - 55

Cited-By


PlumX

Dimensions

Refbacks

  • There are currently no refbacks.

This website uses cookies

You consent to our cookies if you continue to use our website.

About Cookies